MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888413807
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, a leak had developed on the catheter over a year after insertion.The catheter was not repaired.Povidone iodine was the cleaning agent used on the device.Tego was not utilized and there was no luer adapter issue.There was no patient outcome.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, a leak had developed near to catheter exit site where a crack observed over a year after insertion.The catheter was not repaired.Povidone iodine was the cleaning agent used on the device.Tego was not utilized and there was no luer adapter issue.The insertion site was cleansed with iodine prior to product placement.No other products being utilized with the device.The treatment was by prescription.Bactroban ointment was utilized as the exit site.Adhesive dressing called cosmopore was used as the wound dressing and it did not include any cleaning agents or antimicrobial properties.The cleaning agent was allowed to dry thoroughly prior to dressing the area and prior to applying ointment to the area.The patient was responsible for any type of catheter maintenance and would do daily pd catheter exit site dressing with iodine swabstick.The cleaning agent had never switched over the life of the catheter and it had never mixed.The site had never used sepsiderm to clean catheters.There was no protocol change for cleaning agent used recently.The patient themselves was not using any type of cleaning agent or antibiotic on the catheters.Flushing was done post-operatively for the first pd catheter with normal result.There was 5ml of blood loss and blood transfusion was not required.They removed the catheter and reinserted a new pd (peritoneal dialysis) catheter of the same brand on the next day to resolve the issue.The second pd catheter was successfully used.The procedure was completed.The patient had to undergo low volume supine pd therapy in the facility renal center outpatient for six days post the second pd catheter insertion operation.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 corrected information: g1 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted a break in the catheter near the second cuff and the cannula was found to have a leak.It was reported that there was a crack on the catheter shaft.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key11558926
Report Number3009211636-2021-00068
Device Sequence Number4845639
Product Code FJS
UDI-Device Identifier10884521004634
UDI-Public10884521004634
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888413807
Device Catalogue Number8888413807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer03/30/2021
06/17/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date04/21/2021
07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1